Florida, 2006Lightning Strike in Florida, August 13, 2006
August 13, 2006 · NWS MFL · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 13, 11:45 AM EST, 6 hours 45 minutes earlier.
Area forecast discussion, Aug 13, 11:45 AM EST, 6 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1245 PM EDT SUN AUG 13 2006
.DISCUSSION...UNUSUAL SUMMER COLD FRONT PUSHING SLOWLY SOUTHWEST
HAS REACHED 30N LATITUDE. FORECAST PROBLEM OF THE DAY BASICALLY
STEMS FROM ISSUES RELATED TO THIS FRONT. NAM HAS GENERALLY BEEN
LOOKING DUBIOUS IN RAPIDLY GENERATING A STRONG SURFACE LOW ALONG
THE LEADING EDGE OF THE FRONT...THEN MOVING THE LOW TOWARD THE
EAST-CENTRAL FLORIDA COAST. LATEST RUN LOOKS WORSE THAN PREVIOUS
ONES. GFS MUCH LESS AGGRESSIVE IN DEVELOPING SURFACE LOW AND
PLACES IT FURTHER NORTH ALONG THE ACTUAL BOUNDARY...WHICH APPEARS
TO BE STALLING. STEERING FLOW SHOULD PICK UP ANY SURFACE
DEVELOPMENT AND PULL IT NORTH. LATEST GFS RUN IS DOING JUST THAT.
ENTIRE SITUATION BEARS WATCHING...TO BE SURE. MODELS DO AGREE IN
BRINGING UPPER LOW ACROSS FLORIDA MONDAY AND TUESDAY. THIS SHOULD
ENHANCE INSTABILITY AND SUPPORT SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS SOUTH FLORIDA NEXT 48 HOURS. HIGH PRESSURE
WILL REBUILD ACROSS THE AREA MID WEEK AND REMAINDER FORECASTS LOOK
GOOD.
&&
.AVIATION...FRONTAL TROUGH OVER N FLA WILL SLOWLY SHIFT SOUTH INTO
SOUTH FLORIDA LATE TUESDAY. THIS WILL ALLOW FOR TROPICAL MOISTURE TO
INCREASE OVER THE AREA THROUGH TUESDAY...AND ALLOW FOR SCATTERED
SHRA AND TSRA OVER THE NORTHERN AREAS THIS AFTERNOON AND THEN
NUMEROUS ON TUESDAY. FOR REST OF THE CWA...ISOLATED SHRA AND TSRA
THIS AFTERNOON THEN NUMEROUS SHRA AND TSRA ON TUESDAY. SO PLAN ON
KEEPING VCTS IN FOR PBI THIS AFTERNOON...AND THEN HAVE ALL OF THE
CWAS TAFS WITH VCTS FOR TUESDAY.
&&
.MARINE...SURFACE WINDS WILL REMAIN FAIRLY LIGHT AND VARIABLE NEXT
SEVERAL DAYS. SEAS WILL BE GENERALLY LIMITED TO 2 FEET OR LESS.
&&
.FIRE WEATHER...NO PROBLEMS/CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 77 90 75 89 / 30 60 40 60
FORT LAUDERDALE 79 89 76 88 / 20 60 40 60
MIAMI 78 91 77 90 / 20 60 40 60
NAPLES 77 90 76 89 / 20 60 40 60
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 13, 9:25 AM EST, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1025 AM EDT SUN AUG 13 2006
FLZ063-066>075-141100-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-MAINLAND MONROE-
946 AM EDT SUN AUG 13 2006
...SCATTERED STORMS OVER NORTHERN SOUTH FLORIDA THIS AFTERNOON...
...ISOLATED STORMS OVER REST OF SOUTH FLORIDA THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
THIS AFTERNOON ACROSS THE NORTHERN PORTIONS OF SOUTH FLORIDA...WHILE
REST OF SOUTH FLORIDA WILL SEE ISOLATED THUNDERSTORMS. THE PRIMARY
THREAT FROM THESE STORMS WILL BE LIGHTNING STRIKES...WIND GUSTS UP
TO 30 MPH...AND BRIEF HEAVY RAINFALL.
NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION
ON MONDAY AND TUESDAY...AS A WEAK FRONTAL BOUNDARY OVER NORTH
FLORIDA MOVES SOUTH INTO THE AREA. AN UPPER LEVEL LOW EAST OF THE
BAHAMA ISLANDS WILL ALSO MOVE TO THE NORTHWEST TOWARD CENTRAL
FLORIDA ALLOWING FOR SOME COLDER AIR ALOFT TO WORK INTO THE AREA.
THEREFORE...SOME OF THE STRONGER STORMS COULD HAVE FREQUENT LIGHTING
STRIKES, SMALL HAIL, AND HEAVY RAINFALL.
NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY AND TONIGHT. SPOTTER
ACTIVATION MAYBE NEEDED FOR MONDAY AND TUESDAY.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
BAXTER
In the hours before
Special weather statement, Aug 13, 3:28 PM EST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
428 PM EDT SUN AUG 13 2006
FLZ063-132100-
GLADES FL-
428 PM EDT SUN AUG 13 2006
AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR BRIGHTON SEMINOLE
RESERVATION...OR 10 MILES NORTHEAST OF LAKEPORT...MOVING SOUTH AT 10
MPH. THESE STORMS WILL AFFECT AREAS NORTHWEST OF LAKE OKEECHOBEE
THROUGH 5 PM.
EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
GARCIA
Special weather statement, Aug 13, 4:29 PM EST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
529 PM EDT SUN AUG 13 2006
FLZ066-070-071-132215-
WESTERN BROWARD FL-HENDRY FL-EASTERN COLLIER FL-
529 PM EDT SUN AUG 13 2006
AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF BIG CYPRESS
RESERVATION...OR 14 MILES SOUTH OF DEVILS GARDEN...MOVING SOUTHEAST
AT 5 MPH. THIS STORM WILL AFFECT AREAS ACROSS SOUTHERN HENDRY
COUNTY...ESPECIALLY THE BIG CYPRESS INDIAN RESERVATION...NORTHEAST
COLLIER COUNTY AND WESTERN BROWARD COUNTY THROUGH 6 15 PM.
EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
GARCIA
Special weather statement, Aug 13, 6:14 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
714 PM EDT SUN AUG 13 2006
FLZ067-068-140000-
PALM BEACH WESTERN FL-PALM BEACH EASTERN FL-
714 PM EDT SUN AUG 13 2006
AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
WELLINGTON TO 10 MILES SOUTHWEST OF LION COUNTRY SAFARI...MOVING
SOUTHEAST AT 15 MPH. THESE STORMS WILL AFFECT THE WESTERN METRO
AREAS OF PALM BEACH COUNTY FROM WELLINGTON SOUTH THROUGH 8 PM.
EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
GARCIA
Lightning, Miami-Dade
- When
- August 13, 6:30 PM EST
- Where
- Miami-Dade County, Homestead
- Injuries
- 2 direct, 0 indirect
- Reported by
- BROADCAST MEDIA
- Coordinates
- 25.609, -80.499 (the zone’s center; the record gives no point)
Two boys, ages 10 and 12, were struck by lightning while playing soccer in an open field at Northwest 2nd Avenue and 6th Street. The 12-year-old was treated at a local hospital and released soon afterwards. The younger boy was in intensive care but apparently survived the strike.Witnesses said it was raining and thundering when the boys were outside playing.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Iowa, August 13, 20061 injured · $246,000 · 1.75 in hail · 11 events
- Flash Flood in New Mexico, August 13, 2006$300,000 · 1 event
- Flash Flood in New Mexico, August 13, 2006$80,000 · 1 event
- Flash Flooding and Damaging Wind in Texas, August 13 to 14, 2006$61,000 · 52 kt wind · 6 events
- Damaging Wind and Strong Wind in Kansas, August 13, 2006$44,000 · 61 kt wind · 2 events
- Damaging Wind in Arizona, August 13, 2006$37,000 · 52 kt wind · 1 event
- Damaging Wind and Lightning Strike in Arkansas, August 13, 20061 injured · 61 kt wind · 2 events
- Flood and Hail in Kansas, August 13 to 14, 200669 kt wind · 7 events
- Hail and Damaging Winds in Kansas, August 13, 20061.75 in hail · 5 events
- Damaging Winds in Missouri, August 13, 2006$11,000 · 65 kt wind · 3 events
- Hail and Damaging Winds in Oklahoma, August 13, 200652 kt wind · 4 events
- Hail and Damaging Winds in Oklahoma, August 13, 200661 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525918.